MAUDE Adverse Event Report: COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH

COOK INC CXI SUPPORT CATHETER; KRA CATHETER, CONTINUOUS FLUSH
Model Number N/A
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, upon opening the package of a cxi support catheter, the tip of the catheter separated after the device was pulled from the holder and a finger was ran along the tip.The device was not intended to be used during any procedure and did not make contact with any patient.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Additional information: e1, e3.E3: occupation= lab manager.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unchanged, unknown, or unavailable.Event summary as reported, upon opening the package of a cxi support catheter, the tip of the catheter separated after the device was pulled from the holder and a finger was ran along the tip.The device was not intended to be used during any procedure and did not make contact with any patient.Investigation - evaluation a document-based investigation was performed including a review of complaint history, device history record (dhr), drawing, manufacturing instructions, quality control data, and the instructions for use (ifu).Interviews with personnel were also conducted.The complainant did not return the complaint device associated with this incident to cook for investigation, therefore, no physical examinations could be performed.In response to this incident, cook completed a review of the dhr.Complaint device lot, which records no non-conformances, was manufactured with a subassembly lot.The subassembly lot records one relevant non-conformance for "npbx out of tolerance" in 1 device, which was scrapped.A data base search showed that the subassembly lot was applied to 3 other final lots, none of which have relevant non-conformances or complaints from the field.A database search for complaints on the reported lot found 2 additional related complaints from the field reported for the same failure mode by the same user facility.At this time, cook concluded that no non-conforming product from this lot exists in house or in the field.At this time, cook concluded that the recorded non-conformance on subassembly lot was likely related to this incident.Communication with production revealed that incorrect tolerance or placement of the distal npbx and nytt materials during lamination prep can lead to insufficient overlap or gaps between the pieces, which weakens the tip integrity and can result in bends or breakage.In response to this conclusion, the complaint lot was placed on containment, and the applicable operators were retrained to the applicable steps on 16nov2021.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: how supplied: ¿upon removal from package, inspect the product to ensure no damage has occurred.¿ a clinical assessment was completed and concluded: separation of catheter segments into the vascular system during a procedure can result in migration of the segment to a vital structure or organ, resulting in reduced blood flow to the affected area and requiring additional intervention(s) to prevent permanent harm.In this case, the separation occurred prior to patient contact, upon opening the package.With current information, the cause for this event could possibly be traced to manufacturing or shipping/transport/storage/handling issues.Cook has concluded that a manufacturing deficiency at the subassembly level likely contributed to this incident.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
CXI SUPPORT CATHETER
Common Device Name
KRA CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8128294891
MDR Report Key12180154
Report Number1820334-2021-01823
Device Sequence Number3298731
Product Code KRA
UDI-Device Identifier00827002565531
UDI-Public(01)00827002565531(17)240415(10)13895156
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K122796
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/15/2024
Device Model NumberN/A
Device Catalogue NumberCXI-2.6-18-150-ANG
Device Lot Number13895156
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/02/2021
Supplement Date Received by Manufacturer08/03/2021
12/14/2021
Initial Report FDA Received Date07/16/2021
Supplement Report FDA Received Date08/19/2021
12/15/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown